Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 13, 2007, 12:34 PM EDT for Franklin County, Grand Isle County, Vermont. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2007, 12:34 PM EDT (16:34 UTC)
- Expired
- Jul 13, 2007, 1:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
Counties Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 131634
SVRBTV
VTC011-013-131730-
/O.NEW.KBTV.SV.W.0085.070713T1634Z-070713T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1234 PM EDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN NORTHWEST VERMONT
GRAND ISLE COUNTY IN NORTHWEST VERMONT
* UNTIL 130 PM EDT.
* AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WEST SWANTON TO GRAND ISLE...
AND MOVING NORTHEAST AT 5 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KNIGHT ISLAND STATE PARK AROUND 1240 PM EDT.
WOODS ISLAND STATE PARK AROUND 115 PM EDT.
BURTON ISLAND STATE PARK AROUND 125 PM EDT.
SWANTON...HIGHGATE SPRINGS...ST. ALBANS BAY STATE PARK AND ST.
ALBANS AROUND 130 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4511 7327 4468 7336 4474 7312 4465 7293
4480 7275 4482 7256 4518 7260
$$
JMG2 follow-up statements
000
WWUS51 KBTV 131702
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
101 PM EDT FRI JUL 13 2007
VTC011-013-131730-
/O.CON.KBTV.SV.W.0085.000000T0000Z-070713T1730Z/
GRAND ISLE VT-FRANKLIN VT-
101 PM EDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR FRANKLIN AND NORTHERN GRAND ISLE COUNTIES IN NORTHWEST VERMONT...
AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRANKLIN
TO BURTON ISLAND STATE PARK..MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST BERKSHIRE...LAKE CARMI STATE PARK AND EAST FRANKLIN AROUND 110
PM EDT.
FLETCHER AND FAIRFIELD AROUND 115 PM EDT.
ENOSBURG FALLS AND BERKSHIRE AROUND 120 PM EDT.
ENOSBURG CENTER...WEST ENOSBURG AND EAST FAIRFIELD AROUND 125 PM
EDT.
IF LOCATED IN THESE AREAS...PLEASE SEEK SAFE SHELTER UNTIL THE
STORMS PASS.
LAT...LON 4511 7327 4468 7336 4474 7312 4465 7293
4480 7275 4482 7256 4518 7260
$$
JMG000
WWUS51 KBTV 131729
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
127 PM EDT FRI JUL 13 2007
VTC011-013-131737-
/O.EXP.KBTV.SV.W.0085.000000T0000Z-070713T1730Z/
GRAND ISLE VT-FRANKLIN VT-
127 PM EDT FRI JUL 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND NORTHERN GRAND
ISLE COUNTIES IN NORTHWEST VERMONT EXPIRES AT 130 PM EDT...
THE SEVERE THUNDERSTORMS THAT PRODUCED DAMAGING WIND GUSTS IN GRAND
ISLE COUNTY HAVE WEAKENED TO BELOW SEVERE LEVELS.
HOWEVER...SCATTERED STRONG THUNDERSTORMS CONTINUE ACROSS THE EASTERN
HALF OF FRANKLIN COUNTY...FROM NEAR ENOSBURG FALLS TO
BAKERSFIELD...AND WILL PRODUCE BRIEF HEAVY RAINFALL...POSSIBLE SMALL
HAIL...AND WIND GUSTS TO 35 MPH OVER THE NEXT HALF HOUR AS THEY EXIT
THE COUNTY.
LAT...LON 4511 7327 4468 7336 4474 7312 4465 7293
4480 7275 4482 7256 4518 7260
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:07 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 13, 11:07 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1107 AM EDT FRI JUL 13 2007 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING THROUGH THE NORTH COUNTRY TODAY INTO THE EVENING HOURS...BRINGING THE CHANCE FOR SHOWERS AND SOME THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA LATE TONIGHT INTO SATURDAY. A COLD FRONT WILL MOVE ACROSS THE AREA LATE SATURDAY INTO SUNDAY BRINGING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED 1107 AM EDT FRIDAY COMPOSITE RADAR LOOP SHOWING SHOWERS AND THUNDERSTORMS ACROSS NORTHERN NEW YORK AT THIS TIME MOVING EAST. HAVE RECEIVED A FEW REPORTS OF SMALL HAIL AND SOME GUSTY WINDS WITH THESE STORMS ACROSS NORTHERN NEW YORK THIS MORNING. RADAR ALSO SHOWING SOME ADDITIONAL SCATTERED SHOWER ACTIVITY DEVELOPING ACROSS EASTERN ONTARIO AT THIS TIME. BUFKIT FORECAST SOUNDINGS SHOW STEEP LAPSE RATES ACROSS THE REGION TODAY...WITH MODELS SHOWING COLD POOL ALOFT AT 500 MB WITH 500MB TEMPERATURES AROUND -18C TODAY WHICH WILL AID IN THE DEVELOPMENT OF ADDITIONAL SHOWERS AND STORMS TODAY. PREVIOUS FORECAST HAS THIS COVERED WELL...SO NO UPDATES PLANNED TO THE PREVIOUSLY ISSUED ZONE FORECASTS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... RIDGE BEGINS TO SHIFT EAST DURING THE DAY SATURDAY AS CD FRNT APPROACHES THE ST LAW VALLEY DURING THE AFTERNOON. THIS FRNT WILL BE THE MAIN WX FEATURE DURING THE SHORT TERM. THIS FRNT WILL HAVE BETTER CHANCE FOR SUSTAINED RW/TRW AS WIND FLOW MORE SSW THAN FRI SYSTEM...ALONG W/ BETTER SFC ENHANCEMENT AS IT WORKS ALONG UPPER TROUGH BASE. WIND FLOW WILL ALLOW MORE QPF TO ADVECT ALONG FRNT INTO AREA. HAVE ADJUSTED POPS TO BETTER SHOW FROPA...WHICH TAPERS OFF BY SUN NGT AS YET ANOTHER SFC RIDGE APPORACHES THE REGION. BEST CHANCE FOR PRECIP SUN MORN/AFTNOON W/ FRNT OVER CENTRAL CWA. && .LONG TERM /SUNDAY THROUGH THURSDAY/... NO CHANGES MADE TO THE EXTENDED ATTM. WK RIDGE OF HIGH PRESSURE BUILDS OVER THE NORTH COUNTRY ON MONDAY AHEAD OF NEXT LOW PRESSURE SYSTEM WORKING DOWN ALONG THE BACKSIDE OF LARGE UPPER LOW OVER EASTERN/CENTRAL CANADA. LOW TRAVELS ACROSS THE GREAT LKS THEN OVER CWA BY TUESDAY. SYSTEM FALLS APART INTO EARLY WED MORNING OVER THE AREA AS UPPER LOW SWINGS THE SFC COMPONENT JUST NORTH OF THE FA. LATEST RUNS DO CLR CWA ON WED/THURS WHERE CURRENT FORECAST KEEPS RW/TRW IN. WILL HAVE TO SEE IF MDLS CONSISTENT IN NEXT RUN. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... THRU 12Z SAT...FIRST CLUSTER OF SHRA/TSRA ASSOC WITH DECENT S/W ROUNDING TROF AXIS IN AREA OF MRGNL INSTABILITY WAS EXITING FA AT 12Z. DECENT LLVL LAPSE RATES AHD OF MID LVL TROF AND NXT APPRCHG S/W WHICH WL MV ACRS FA LATE MRNG-ERLY AFTN WITH MORE SCT -SHRA/-TSRA AND LCLZD MVFR AND PSBLY BRF IFR IN TSRA. THEREAFTER (18-20Z)...DRIER AND COOLER AIR WL ALLOW FOR GRDL CLRG BUT STL SOME INSTABILITY ALG CNDN BDR IN NY ARD KMSS FOR SLGT CHC -SHRA THRU 03Z. THEREAFTER...LGT/VRBL WITH FEW-SCT SHLD ACCNT FOR LCLZD FOG WITH MVFR-LIFR CONDS AT KSLK AND KMPV. 12Z SATURDAY THROUGH TUESDAY...LATEST MODEL PROGS SUGGEST MEAN UPPER LVL TROUGHINESS SHOULD CONTINUE TO INFLUENCE REGIONAL WX CONDS DURING MUCH OF THE PERIOD...W/DISTINCT AND FAIRLY SHARP SFC TROUGH PASSGS DURING LATER SAT/SAT NT AND AGAIN BY MON NT INTO TUE. THUS ON AND OFF CHC OF -SHRAS/THUNDER AGAIN APPEAR TO BE THE RULE ALONG WITH SCT MVFR/IFR CONDS IN HEAVIER AND/OR MORE PERSISTENT ACTIVITY. BEST CHC FOR VFR CONDS SHOULD OCCUR ON SATURDAY AND AGAIN ON MONDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...WGH SHORT TERM...JN LONG TERM...JN AVIATION...SLW
Hazardous weather outlook, Jul 13, 3:11 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 311 AM EDT FRI JUL 13 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-140715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 311 AM EDT FRI JUL 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING AND THEN AGAIN LATE THIS MORNING INTO THE AFTERNOON. SOME OF THESE THUNDERSTORMS...ESPECIALLY LATE THIS MORNING AND AFTERNOON MAY CONTAIN HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 13, 10:32 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1032 AM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HAIL 7 NW MADRID 44.82N 75.25W
07/13/2007 E0.88 INCH ST. LAWRENCE NY PUBLIC
&&
DONNYDLocal storm report, Jul 13, 10:51 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1051 AM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG MASSENA 44.93N 74.89W
07/13/2007 ST. LAWRENCE NY LAW ENFORCEMENT
REPORT OF ONE TREE DOWN IN MASSENA, NY
&&
JOHNGLocal storm report, Jul 13, 11:09 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1109 AM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL MALONE 44.85N 74.29W
07/13/2007 E0.25 INCH FRANKLIN NY TRAINED SPOTTER
WIND GUST OF 38 MPH.
&&
DONNYDSpecial weather statement, Jul 13, 11:28 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1128 AM EDT FRI JUL 13 2007 NYZ028-030-031-034-035-VTZ001-002-005-009-131630- WESTERN CHITTENDEN-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-SOUTHERN FRANKLIN- INCLUDING...BURLINGTON...PLATTSBURGH...SOUTH BURLINGTON...VERGENNES AND WILLSBORO 1128 AM EDT FRI JUL 13 2007 AT 1125 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND LOCALLY STRONG THUNDERSTORMS...ENTERING CLINTON AND ESSEX COUNTIES IN NORTHERN NEW YORK...FROM NEAR CHURUBUSCO...SOUTH TO STANDISH AND LAKE PLACID...MOVING EAST AT 25 TO 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL BE NEAR WILMINGTON...ELLENBURG DEPOT BY 1140 AM...NEAR UPPER JAY...KEENE VALLEY BY 1150 AM...NEAR CADYVILLE...JERICHO BY NOON...NEAR CLINTONVILLE...SCIOTA BY 1210 PM...NEAR WADHAMS BY 1220 PM...AND THE WESTERN PORTIONS OF THE CHAMPLAIN VALLEY...INCLUDING THE BURLINGTON AREA BY 1230 PM. SMALL HAIL AND WIND GUSTS OF 40 MPH OR HIGHER MAY ACCOMPANY THE STRONGER THUNDERSTORMS AS THEY PASS. IF THREATENING WEATHER APPROACHES...PLEASE SEEK SAFE SHELTER. JMG
Local storm report, Jul 13, 12:04 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1204 PM EDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL REDFORD 44.61N 73.80W
07/13/2007 E0.25 INCH CLINTON NY PUBLIC
HEAVY RAINFALL
&&
DONNYDSpecial weather statement, Jul 13, 12:27 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1227 PM EDT FRI JUL 13 2007 NYZ028-034-035-VTZ001>003-005-006-008-009-016>018-131715- LAMOILLE-WASHINGTON-EASTERN CHITTENDEN-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-EASTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-EASTERN FRANKLIN-ORLEANS- INCLUDING...BURLINGTON...ESSEX JUNCTION...MIDDLEBURY...MORRISVILLE... PLATTSBURGH...SOUTH BURLINGTON...ST. ALBANS...SWANTON...VERGENNES... WILLSBORO AND WINOOSKI 1227 PM EDT FRI JUL 13 2007 AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SHOWERS AND STRONGER THUNDERSTORMS ENTERING THE CENTRAL AND NORTHERN CHAMPLAIN VALLEY...FROM NEAR ALBURG...SOUTH TO PLATTSBURGH AND TICONDEROGA...MOVING EAST AT 25 MPH. THE STRONGEST STORMS WERE ACROSS EASTERN CLINTON AND GRAND ISLE COUNTIES...AND WILL AFFECT AREAS FROM PLATTSBURGH AND BURLINGTON...NORTHWARD TO SAINT ALBANS...SWANTON...AND ENOSBURG FALLS THROUGH 130 PM. WIND GUSTS TO 40 MPH OR MORE...AND HAIL UP TO ONE HALF IN IN DIAMETER ARE POSSIBLE WITH THIS STRONGER ACTIVITY. RESIDENTS ACROSS THE CENTRAL AND NORTHERN CHAMPLAIN VALLEY SHOULD BE ALERT FOR QUICKLY CHANGING WEATHER CONDITIONS...AND SEEK SAFE SHELTER UNTIL THE STORMS PASS. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:44 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 61 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.